Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 19, 2010, 3:02 PM CDT for Franklin County, Mississippi. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2010, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 19, 2010, 4:32 PM CDT
- In force
- 90 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1617 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WGUS54 KJAN 192002 FFWJAN MSC037-192200- /O.NEW.KJAN.FF.W.0101.100819T2002Z-100819T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT THU AUG 19 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI... * UNTIL 500 PM CDT * AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR HAMBURG...OR 18 MILES EAST OF NATCHEZ...MOVING SOUTH AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRBY AND GARDEN CITY VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3161 9114 3161 9090 3137 9090 3136 9116 $$ DHB
1 follow-up statement
423 WGUS74 KJAN 192132 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 432 PM CDT THU AUG 19 2010 MSC037-192138- /O.CAN.KJAN.FF.W.0101.000000T0000Z-100819T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN MS- 432 PM CDT THU AUG 19 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FRANKLIN COUNTY... LAT...LON 3161 9114 3161 9090 3137 9090 3136 9116 $$ MRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:37 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 11:37 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1137 AM CDT THU AUG 19 2010 .UPDATE...AREA OF INTENSE RAINFALL THAT OCCURRED OVER ECNTRAL ZONES THIS MORNING...SCOTT COUNTY IN PARTICULAR...HAS CONTINUED TO WANE IN DAYTIME HEATING...AS TROPICAL TYPE CONVECTION USUALLY DOES. THE ASSOCIATED CIRCULATION WILL LINGER OVER SERN ZONES TODAY AND A VERY MOIST AIR MASS WILL PERSIST OVER MUCH OF THE FORECAST AREA. THE EXCEPTION WILL BE NRN AND SOME CENTRAL ZONES WHERE A DRIER AIR MASS IS FILTERING IN ON THE WRN EDGE OF THE TROUGH. WITH PWATS WELL ABOVE 2 INCHES CNTRL/S HAVE MAINTAINED POSSIBILITY OF HEAVY RAINFALL GENERALLY ALONG AND S OF I-20. MANY AREAS HAVE SEEN 5-10 INCHES OF RAIN OVER SRN ZONES AND THE CHANCE OF PONDING WATER/FLOODING ISSUES WILL CONTINUE BENEATH ANY STRONGER CONVECTION THAT CAN DEVELOP TODAY. AREAS IN HEAVIER RAINFALL THIS MORNING WILL SEE COOLER AFTERNOON TEMPS TODAY. HOWEVER...W/NWRN ZONES REMAIN IN TRACK TO REACH THE MID TO UPPER 90S TODAY AND THE HEAT ADVISORY REMAINS IN AFFECT. && .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A CLOSED CIRCULATION ASSOCIATED WITH THE DECAYING REMNANTS OF TD 5 IS VERY HARD TO FIND THIS MORNING AND WHAT IS LEFT OF THE SYSTEM SEEMS TO BE DEFINED MORE BY A TROUGH AXIS PROGRESSING SLOWLY INTO EASTERN MS CURRENTLY. THE EVOLUTION OF THIS DECAYING TROPICAL FEATURE APPEARS TO BE TRYING TO FOLLOW THE MORE PROGRESSIVE ENVELOPE OF SOLUTIONS OFFERED OVER THE PAST SEVERAL DAYS. STILL SEEING SOME EVIDENCE OF LATE NIGHT/EARLY MORNING CONVECTION FORMING RIGHT NOW IN THE TROUGH AXIS ACROSS CENTRAL MISSISSIPPI AND THERE IS LIKELY SOME EXTREMELY HEAVY DOWNPOURS INVOLVED GIVEN THE VERY MOIST (2.3 TO 2.5 INCH PW VALUE) AIRMASS. HOWEVER...THIS CONVECTION (LIKE THE TROUGH FEATURE) IS AT LEAST SOMEWHAT PROGRESSIVE AND IS EXPECTED TO POSE MUCH LESS A FLASH FLOODING THREAT THIS MORNING. THE PREVIOUS FLASH FLOOD WATCH IN EFFECT FOR MY SW ZONES IS MAINLY TO THE WEST OF THE AXIS OF EXPECTED CONVECTION THIS MORNING AND HAS THUS BEEN CANCELLED. ANOTHER WATCH DOES NOT SEEM NECESSARY CONSIDERING POTENTIAL FOR LOCALLY HEAVY RAINS IN CENTRAL AND EASTERN MS SHOULD NOT LAST IN ANY ONE LOCATION TOO LONG. MAY STILL HAVE SOME ISOLATED FLOODING PROBLEMS THOUGH AS WE GO THROUGH THE DAY...ESPECIALLY IN SOUTHEAST MS...AND THIS HAZARD WILL BE MENTIONED IN THE HWO WITH MORNING HEAVY RAIN WORDING IN OFFICIAL PRODUCTS. MODEL CONSENSUS NOW GENERALLY SUGGESTS SOME VERSION OF A VERY WEAK FRONT WILL TRY TO WORK DOWN INTO THE AREA ON THE BACKSIDE OF THE DEPARTING TROUGH (OR TD 5 REMNANT) TODAY. THIS COULD HELP TO BE A FOCUS FOR CONVECTION ELSEWHERE IN THE CWA LATER TODAY AS LOW LEVEL CONVERGENCE OCCURS IN THE VERY MOIST AIRMASS PUSHED SOUTH OF I-20 ON THE BACKSIDE OF THE SYSTEM. THIS EVOLUTION COULD BRING SOME HEAVY DOWNPOURS AGAIN THIS AFTERNOON TO THE AREA IMPACTED BY PRODIGIOUS RAINS FROM YESTERDAY...BUT CONFIDENCE OF HAVING ANY FURTHER FLOODING PROBLEMS FROM THIS AFTERNOON'S ACTIVITY IS NOT HIGH ENOUGH TO WARRANT ANOTHER FLASH FLOOD WATCH. LESS CLOUD COVER AND AND MORE UPPER RIDGING INFLUENCE BUILDING IN BEHIND THE MENTIONED TROUGH LATER TODAY WILL PROMOTE HOTTER TEMPS...ESPECIALLY IN NORTHWEST ZONES (WHERE THE COMBINATION OF HEAT AND HUMIDITY HAS NECESSITATED YET ANOTHER HEAT ADVISORY). DEFINITELY POSSIBLE THE NEED FOR HEAT ADVISORIES WILL EXPAND FURTHER EAST INTO THE REGION OVER THE NEXT FEW DAYS...ALTHOUGH POTENTIAL FOR CONVECTION COMPLICATES NAILING THINGS DOWN AND THUS I HELD OFF ON ISSUING ANY ADVISORIES PAST TODAY. THE MENTIONED WEAK BOUNDARY COMING SOUTH ON THE BACKSIDE OF THE DEPARTING TROUGH COULD CONTINUE TO BE A FOCUS THROUGH TOMORROW AS IT LIFTS BACK TO THE NORTH. THERE IS SLIGHT POTENTIAL AT LEAST ISOLATED SHOWERS AND STORMS COULD PERSIST WELL INTO TONIGHT IN FAR WESTERN ZONES NEAR THIS BOUNDARY AS SOME SEMBLANCE OF A SOUTHERLY LOW LEVEL JET PROMOTES MOISTURE CONVERGENCE. A GENERAL INCREASE IN HEAT AND HUMIDITY WILL DELIVER MORE INSTABILITY ACROSS THE BOARD BY TOMORROW AFTERNOON AND SCATTERED STORMS FORMING NEAR THIS BOUNDARY (AND IN ASSOCIATION WITH SEA-BREEZE STUFF COMING UP FROM THE SOUTH) COULD PACK MORE PUNCH THAN HAS BEEN THE CASE LATELY. /BB/ .LONG TERM...THE EXTENDED PORTION OF THE FORECAST IS A BIT CHALLENGING AND CONFIDENCE IS NOT OVERLY HIGH ON ANY PRIMARY FORECAST ELEMENTS. MODELS HAVE BACKED OFF ON PUSHING A FRONT THROUGH THE CWA...BUT IT APPEARS TO BE IN THE REGION AND ONE CAN NOT TOTALLY RULE ITS PASSAGE OUT JUST JET. THE LATEST TREND WITH THE MED RANGE GUID...ESPECIALLY THE EURO/GFS ENSEMBLE...IS TO TAKE SOME ENERGY AROUND THE EASTERN EDGE OF THE SUBTROPICAL RIDGE ON MONDAY AND THEN LEAVE A BROAD WEAKNESS OR SHEAR AXIS OVER THE SE US AND NORTHERN GULF COAST. THE LOW LEVEL RESPONSE IS FOR A BROAD SFC TROUGH TO TAKE SHAPE AND POSSIBLY LEAD TO SOME SFC LOW DEVELOPMENT WHICH WILL NEED WATCHING FOR ANY TROPICAL DEVELOPMENT BY MID/LATE WEEK. EVEN IF NO TROPICAL ENTITY DEVELOPS...THE PRESENCE OF A SFC TROUGH INVOF THE REGION ALONG WITH A WEAKNESS IN THE MID/UPPER LEVELS WILL SUPPORT DECENT RAIN CHANCES ACROSS MOST IF NOT ALL OF THE CWA. THE MOST CHALLENGING ASPECT OF THE FORECAST IS WITH HIGH TEMPS. THE LATEST GFS GUID IS QUITE WARM AND IS BASICALLY THE HIGHEST MEMBER FOR MOST OF THE EXTENDED FORECAST PERIODS. WHAT MAKES IT SO CHALLENGING IS THAT WE HAVE ACTUALLY ACHIEVED SUCH WARM READINGS MOST OF THIS MONTH DESPITE BEING ABNORMALLY MOIST WITH PW'S CONSISTENTLY 2.2 IN OR HIGHER. ADDITIONALLY...AREAS ALONG AND E/SE OF THE TRACE HAVE SEEN ABV NORMAL RAINFALL THIS MONTH AND THAT HAS NOT IMPACTED TEMPS THAT MUCH EITHER. CONDITIONS OVER THE AREA HAVE BASICALLY CONTINUED TO RUN 4-6 DEGREES ABV NORMAL WITH HUMIDITY HOLDING VERY HIGH. I SEE NO REASON FOR THIS NOT TO BE THE CASE INTO THE WEEKEND AND THE FIRST PART OF NEXT WEEK. I ONLY ADJ HIGHS A TAD FOR MON/TUE AS THOSE SEEMED TO BE THE PERIODS OFFERED THE BEST OPPORTUNITY AND DID NOT FIT THE EURO OR GFS ENSEMBLE SOLUTIONS. HEAT INDICES WILL BE QUITE HIGH FOR SAT-MON AND MOST IF NOT ALL OF THE CWA WILL LIKELY NEED A HEAT ADV AT SOME POINT FOR THOSE FEW DAYS. I WILL MENTION THAT POTENTIAL IN THE HWO. ONE OTHER CONCERN WILL BE FOR THE POTENTIAL OF SOME STRONG/SVR STORMS SAT AND SUN. AT THIS TIME...SUN LOOKS TO OFFER THE BEST CHANCE OF SEEING SUCH ACTIVITY. HOWEVER...SAT WILL HAVE SOME POTENTIAL. THE NW/N WILL HAVE TO BE WATCHED FOR SOME SORT OF COMPLEX MOVING SE OUT OF AR LATE IN THE DAY. OTHER THAN THAT...ANY AREA MAY SEE THIS ACTIVITY AS STORMS WILL LIKELY DEVELOP IN AN ENVIRONMENT WITH 95-99 DEGREE HEAT AND SFC DEWPTS AT LEAST IN THE MID 70S. THAT TYPICALLY RESULTS IN STRONG INSTABILITY NO MATTER WHAT THERMODYNAMIC SETUP IS IN PLACE. I WILL SAY THAT THE MODELS ARE OFFERING STEEPER LAPSE RATES ON SUNDAY...MAINLY DUE TO WARMER 850MB TEMPS. I WILL PUT A BLURB ABOUT THIS STRONG/SVR POTENTIAL IN THE HWO. /CME/ && .AVIATION...A MIX OF VFR AND MVFR CONDITIONS ARE BEING OBSERVED AT TAF SITES THIS AFTERNOON. THIS WILL LIKELY CONTINUE TO BE THE PATTERN THROUGHOUT THE PERIOD AS THE AIRMASS ACROSS THE REGION REMAINS VERY MOIST CAUSING CEILINGS TO RANGE FROM 1500-3500 FEET ACROSS THE AREA AND SCATTERED SHOWERS AND STORMS EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. TOWARD DAY BREAK FRIDAY MORNING... MVFR/IFR VISIBILITIES WILL AGAIN BE POSSIBLE AS A RESULT OF PATCHY FOG. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-034-035-040-041. LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-023-024. AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075. && BB/CME 03/19
Hazardous weather outlook, Aug 19, 2:28 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT THU AUG 19 2010 ARZ074-075-LAZ007>009-015-016-023-024-MSZ018-019-025-034-035-040- 041-201930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 228 PM CDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... THE COMBINATION OF HEAT AND HIGH HUMIDITY THIS AFTERNOON AND FRIDAY AFTERNOON WILL CAUSE HEAT INDEX VALUES TO PEAK IN THE 105 TO 110 DEGREE RANGE. A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... OPPRESSIVE HEAT WILL AGAIN BE AN ISSUE THROUGH THE WEEKEND WHEN AFTERNOON HEAT INDEX VALUES COULD AGAIN CLIMB UP AROUND 105 DEGREES. HEAT ADVISORIES MAY BECOME NECESSARY OR BE ONGOING DURING THIS TIME. A SURFACE BOUNDARY MOVING SOUTH INTO A HOT AND UNSTABLE AIR MASS ON SUNDAY HAS THE POTENTIAL TO GENERATE SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN CONCERN WITH THIS ACTIVITY SHOULD BE DAMAGING WIND GUSTS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ025-026-MSZ026>033-036>039-042>066-072>074-201930- TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 228 PM CDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON COULD PRODUCE SOME LOCALLY TORRENTIAL DOWNPOURS ACROSS THE AREA... PARTICULARLY ACROSS PORTIONS OF SOUTHWESTERN MISSISSIPPI AND NORTHEAST LOUISIANA AFFECTED BY EXTREMELY HEAVY RAINS YESTERDAY. PONDING WATER MAY OCCUR OVER ROADWAYS AND IN LOW LYING AREAS AND THERE IS A POTENTIAL FOR ADDITIONAL FLASH FLOODING. ALSO... DISSIPATION OF ACCUMULATED WATER WILL BE HINDERED BY ANY ADDITIONAL HEAVY DOWNPOURS. THIS WILL AGAIN BE THE CASE ON FRIDAY AS SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... OPPRESSIVE HEAT WILL AGAIN BE AN ISSUE THROUGH THE WEEKEND WHEN AFTERNOON HEAT INDEX VALUES COULD AGAIN CLIMB UP AROUND 105 DEGREES. HEAT ADVISORIES MAY BECOME NECESSARY OR BE ONGOING DURING THIS TIME. A SURFACE BOUNDARY MOVING SOUTH INTO A HOT AND UNSTABLE AIR MASS ON SUNDAY HAS THE POTENTIAL TO GENERATE SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN CONCERN WITH THIS ACTIVITY SHOULD BE DAMAGING WIND GUSTS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Aug 19, 9:20 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FLASH FLOOD FOREST 32.36N 89.47W
08/19/2010 SCOTT MS EMERGENCY MNGR
TWO FEET OF WATER WAS REPORTED AT THE INTERSECTION OF
HIGHWAY 80 AND 35 IN FOREST. ALSO, SEVERAL STREETS AND
HOMES ARE FLOODED.
&&
JFAIRLYLocal storm report, Aug 19, 10:04 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD FOREST 32.36N 89.47W
08/19/2010 SCOTT MS EMERGENCY MNGR
VERY HEAVY RAINFALL FLOODED AT LEAST 4 HOMES AND SEVERAL
BUSINESSES WITH 15 PEOPLE BEING EVACUATED FROM THE RISING
WATER. SEVERAL VEHICLES ARE TRAPPED IN FLOOD WATERS.
NUMEROUS STREETS ARE CLOSED.
&&
FXASpecial weather statement, Aug 19, 11:24 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1124 AM CDT THU AUG 19 2010 MSZ046-052-191735- LAUDERDALE MS-KEMPER MS- 1124 AM CDT THU AUG 19 2010 ...LOCAL DOWNPOURS AND ISOLATED STORMS DEVELOPING IN EAST CENTRAL MISSISSIPPI THROUGH 1 PM... A SLOW MOVING CLUSTER OF HEAVY TROPICAL SHOWERS AND ISOLATED THUNDERSTORMS WAS CENTERED ABOUT 3 MILES EAST OF MEEHAN AT 1125 AM CDT...MOVING EAST AT 15 MPH. AS THESE DOWNPOURS MOVE INTO THE MERIDIAN TO DEKALB AREAS THROUGH 1 PM...YOU CAN EXPECT QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES TO OCCUR AND SOME PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE WITH ANY STORMS ALONG WITH GUSTY WINDS OF 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN KEMPER AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Aug 19, 11:44 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 SW FOREST 32.34N 89.50W
08/19/2010 M5.66 INCH SCOTT MS PARK/FOREST SRVC
6 HOUR RAINFALL TOTAL AT BIENVILLE NATIONAL FOREST RAWS
SITE. MOST OF THIS RAIN FELL BETWEEN 6 AM AND 10 AM.
&&
GERARDSpecial weather statement, Aug 19, 1:16 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 116 PM CDT THU AUG 19 2010 LAZ024>026-191840- TENSAS LA-CATAHOULA LA-CONCORDIA LA- 116 PM CDT THU AUG 19 2010 A SLOW MOVING CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN EXTENDED FROM COOTER POINT IN TENSAS PARISH WEST TO NEAR SHERWOOD IN CATAHOULA PARISH AT 110 PM. AS THESE DOWNPOURS MOVE SLOWLY TO THE EAST THROUGH 2 PM...YOU CAN EXPECT QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES TO OCCUR AND SOME PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE WITH THESE STORMS ALONG WITH GUSTY WINDS OF 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CONCORDIA...NORTHERN CATAHOULA AND SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. DB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:03 AM CDT | Heat Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 17 more | 4 days |
| Aug 19, 9:11 AM CDT | Flash Flood Warning | JAN | Jasper, Newton, Scott, Smith | 3 hr |
| Aug 19, 9:53 AM CDT | Flash Flood Warning | JAN | Neshoba | 112 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.